Alert archive / Georgia / Flash Flood Warnings in 2014
Flash Flood Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 8, 2014, 9:28 PM EDT for Lanier County, Georgia. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 9:28 PM EDT (01:28 UTC)
- Expired
- Jun 8, 2014, 11:15 PM EDT
- In force
- 107 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Lanier County, GA
The radar
The Moody AFB radar (KVAX), 13 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WGUS52 KTAE 090128 FFWTAE GAC173-090315- /O.NEW.KTAE.FF.W.0033.140609T0128Z-140609T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 928 PM EDT SUN JUN 8 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LANIER COUNTY IN SOUTH CENTRAL GEORGIA... THIS INCLUDES THE CITY OF LAKELAND... * UNTIL 1115 PM EDT * AT 917 PM EDT...FLASH FLOODING WAS DETECTED FROM A NEARLY STATIONARY THUNDERSTORM OVER LANIER COUNTY PRODUCING VERY HEAVY RAINFALL ACROSS THE AREA. THIS STORM IS PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR...WITH TOTAL ACCUMULATIONS OF UP TO 5 INCHES POSSIBLE BEFORE THE RAIN COMES TO AN END. THE HEAVIEST RAIN WILL FALL TO THE SOUTH AND EAST OF LAKELAND ALONG ROUTE 129. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANSELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS. REMEMBER...TURN AROUND...DON'T DROWN. && LAT...LON 3106 8309 3107 8297 3091 8297 3092 8303 $$ 17-GOULD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:24 PM EDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jun 8, 3:24 PM EDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT Sun Jun 8 2014 .Near Term [Through Tonight]... Storms will continue to develop and increase in intensity this afternoon. Modified KTAE sounding yields very high surface based instability in excess of 3500 J/kg. SPC mesoanalysis shows this number as high as 5000 J/kg. In addition to the sea breeze front, residual outflow boundaries will serve as triggers for additional convection. SPC has issued a severe thunderstorm watch for most of the area through 10 pm ET. Damaging winds and hail will be the primary threats. Although we are missing some of the most recent CAM runs, the most recently available data keep the upstream MCS over Arkansas north of the region overnight. .Short Term [Monday Through Tuesday Night]... Weak ridging and somewhat drier air will build into the region by Monday from the SW and result in a break of the afternoon thunderstorms that we've been seeing the past few days. Expect Monday to be mostly sunny with highs in the mid 90s, with a few locations reaching the upper 90s. Heat indicies should generally stay in the lower 100s as afternoon dewpoints should benefit from the drier air mixing in, keeping these values in the mid to upper 60s. A similar pattern for Tuesday is expected, though the ridging will become less established late in the day as a mid level trough begins to approach from the west. The drier air though should be the primary limiting factor to afternoon convection. Temperatures will still be warm in the mid 90s most sites. .Long Term [Wednesday Through Sunday]... The long term will be an active period for our region as the longwave pattern features a strong Atlantic ridge to our east, and and a strong ridge over Mexico. As is the case in this regime the forecast area will be under deep layer south to southwesterly flow on the east side of an upper level trough. Through the period, this trough will slowly slide east through the area. The abundant moisture, in addition to good instability and the seabreeze, will lead to above average rainfall through at least Friday evening. After Friday, the models begin to diverge with the GFS trying to dry things out and the Euro keeping conditions near climatology for our area. Decided to choose the Euro solution and this will keep our POPs elevated through Sunday night. && .Aviation... [Through 18Z Monday] Scattered convection will continue to develop this afternoon and any of the terminals could experience a thunderstorm. MVFR conditions are expected with any convection, although a brief period of IFR cannot be ruled out in heavier showers. MVFR ceilings are expected to develop during the pre-dawn hours. && .Marine... Outside of the daily sea breeze circulation, winds and seas will remain low through the forecast period. The sea breeze on Monday may be a bit stronger than usual with winds around 15 knots near the coast. && .Fire Weather... Red Flag conditions are not expected this week. && .Hydrology... Localized rainfall will continue to be possible with the storms through this afternoon, especially those that remain near the sea breeze boundary. While these individual storms may briefly present a minor flood threat from high rainfall rates, widespread flooding is not anticipated. Area rivers have shown some minor rises with the recent rainfall, though all points are expected to remain well below flood stage. && .Preliminary Point Temps/PoPs... Tallahassee 72 95 72 94 71 / 20 20 10 20 10 Panama City 75 90 75 89 73 / 10 20 10 10 10 Dothan 72 96 72 93 72 / 30 30 20 20 10 Albany 72 95 72 95 71 / 30 30 20 20 10 Valdosta 70 96 70 95 71 / 30 30 20 20 10 Cross City 71 94 70 92 70 / 20 20 10 20 10 Apalachicola 74 88 74 85 73 / 10 20 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...WOOL SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...WOOL MARINE...GODSEY FIRE WEATHER...WOOL HYDROLOGY...GODSEY
In the hours before
Local storm report, Jun 8, 8:48 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
848 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 ENE CRAWFORDVILLE 30.18N 84.36W
06/08/2014 WAKULLA FL TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES FELLED IN THE SHADEVILLE
ROAD AREA.
&&
GOULDLocal storm report, Jun 8, 8:55 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 5 N CHATTAHOOCHEE 30.77N 84.85W
06/08/2014 SEMINOLE GA 911 CALL CENTER
TREE DOWN ON SEMINOLE SHORES DRIVE.
&&
HARRIGANLocal storm report, Jun 8, 9:03 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
903 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG 3 NNE AMSTERDAM 30.77N 84.41W
06/08/2014 DECATUR GA 911 CALL CENTER
TREES DOWN ON STATE ROAD 262.
&&
HARRIGANLocal storm report, Jun 8, 9:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG 4 ENE QUINCY 30.60N 84.52W
06/08/2014 GADSDEN FL 911 CALL CENTER
TREE DOWN ON POST PLANT ROAD.
&&
HARRIGANLocal storm report, Jun 8, 9:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG 1 NNE QUINCY 30.60N 84.57W
06/08/2014 GADSDEN FL 911 CALL CENTER
TREE DOWN ON C AND E FARM ROAD.
&&
HARRIGANLocal storm report, Jun 8, 9:22 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 2 E BRANCHVILLE 31.15N 84.28W
06/08/2014 MITCHELL GA 911 CALL CENTER
MULTIPLE TREES DOWN ON BRANCHVILLE ROAD.
&&
HARRIGANNearby
Flash Flood Warnings in Georgia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.